As with any drug, it is possible to overdose on Relpax; however, during clinical studies, Relpax doses as high as 120 mg did not cause any serious side effects. It is thought that possible effects of a Relpax overdose could include high blood pressure or other, more serious, heart problems. If you believe you have overdosed on Relpax, seek medical attention immediately.
Relpax Overdose: An OverviewRelpax® (eletriptan hydrobromide) is a prescription medication that has been licensed to treat migraine headaches. As with all medicines, it is possible to take too much Relpax. The effects of a Relpax overdose will vary depending on a number of factors, including how much Relpax was taken and whether it was taken with any other medicines, alcohol, and/or street drugs.
If you happen to overdose on Relpax, seek medical attention immediately.
What Do Clinical Studies Say About Relpax Overdose Effects?In studies conducted before the medication was approved, Relpax doses as high as 120 mg did not cause any serious side effects. However, based on the usual side effects of Relpax, an overdose might cause high blood pressure (hypertension) or other, more serious, heart problems.
Treatment for a Relpax OverdoseGiven that there have been so few cases of people taking too much Relpax, it is not known what the best treatment is for a Relpax overdose. If a Relpax overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Relpax overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart and lungs
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Relpax.